MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number 1013464-100
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).Evaluation summary: visual inspections were performed on the returned device.The balloon rupture was confirmed.It is likely that the balloon rupture is the result of interaction with anatomy which was described as heavily calcified.It should be noted that the armada 18 instruction for use states: inflation in excess of the rated burst pressure may cause the balloon to rupture.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot revealed no other incidents.The investigation determined that the reported balloon rupture was due to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported the procedure was to treat a lesion with heavy calcification in the left anterior tibial artery.The 2.5x100 mm armada 18 balloon catheter was prepared accordingly to the instruction for use (ifu) and advanced with no resistance noted to the target lesion.During the first inflation the balloon ruptured at 20 atmosphere (atm).The complete device was withdrawn from the patients anatomy without any complications.A 2.5x150 mm armada 18 balloon catheter was used to complete the procedure.There was no adverse patient effect and no clinically significant information was provided.No additional information was provided.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6255007
Report Number2024168-2017-00507
Device Sequence Number1004332
Product Code LIT
UDI-Device Identifier08717648207808
UDI-Public(01)08717648207808(17)190930(10)6040541
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number1013464-100
Device Lot Number6040541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2016
Initial Report FDA Received Date01/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: 6FR TERUMO
Patient Age77 YR
Patient Weight91